Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 21, 2014, 5:03 PM CDT for Perry County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2014, 5:03 PM CDT (22:03 UTC)
- Expired
- May 21, 2014, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perry County, IL
The radar
The Paducah radar (KPAH), 125 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 806 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:03 PM CDT, 3 hours earlier.
Area forecast discussion, May 21, 2:03 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 203 PM CDT Wed May 21 2014 .SHORT TERM...(Tonight through Friday night) Issued at 115 PM CDT WED MAY 21 2014 Surface Based CAPEs have risen into the mid 1K J/kg range. However, H7 Temps aoa 10C across Semo/Wky may cap convection there. Best chance will occur tonight when boundary settles southward, but of course diurnal aid to low level destabilization will be lost then. Will keep close eye upon swody1 SLGT risk zone, i.e. mainly northern/eastern counties, where boundary threatens first. Pops then carry with the boundary tonight thru Fri night, as it sags southward and westward, in response to falling heights across the Ohio Valley and ridging displacement southward/westward. Streamline analysis reveals perturbations will thus rotate counter clockwise around the southern U.S. high and overtop the boundary, inducing chc cat pops, best north/east, least south/west. 80s/60s continue to be the rule, although farthest north/east may experience the low end range around the 80/60 marks. .LONG TERM...(Saturday through Wednesday) Issued at 202 PM CDT WED MAY 21 2014 At the beginning of the extended forecast period (7am Saturday), the preferred deterministic 12z Wednesday model runs of the GFS/GEM guidance share a similarity of pushing a shortwave through the western limb of the high amplitude ridge stretching from the Gulf Coast to Minnesota/Wisconsin. The effective frontal boundary is already forecast to be well southwest of the WFO PAH forecast area during this time, but the GEM and GFS suggest that an inverted trough over Arkansas is developing in advance of the shortwave moving along the western limb of the ridge. A small chance for showers and thunderstorms has been placed along the western limb of the WFO PAH public grids (more likely in the WFO PAH Fire Weather grids further west), where elevated convection will be possible during the day on Saturday. The NWS Weather Prediction Center (WPC) 1159 am Wednesday discussion suggests a slower evolution of the mean closed low Sunday into Monday into the Central Plains from the Eastern Rockies. There is a subtle difference in the meridional position of the closed low with the GEM guidance (centered closer to NW quarter of KS) versus the GFS guidance (centered in south central KS/northern OK) by 18z Monday. The 12z Wednesday GFS Ensemble splits the difference and had support from the WPC. The main impact for the WFO PAH forecast area is that with the exception of Saturday, the interaction between the aforementioned closed low and ridge keeps rain chances held at bay until late Monday. By 00z Tuesday, the GFS Ensemble suggests that the central U.S. closed low begins to open up and become more progressive, as a western Canadian trough digs into the northwest U.S. With this in mind, the ridge gets shifted eastward away from the WFO PAH area, opening up a better moisture trajectory and increased instability with sharper lapse rates moving in from the West. Therefore, from basically Monday/Tuesday onward, a small chance of showers and thunderstorms remains in the remainder of the forecast. Utilized a blend of the GEM/GFS/SREF/GEFS guidance for sky, wind, temperature, dewpoint, QPF, PoPs, etc...for this extended package issuance. && .AVIATION... Issued at 115 PM CDT WED MAY 21 2014 Outside of convection, VFR cigs/vsbys should be the rule thru the period. Have included a low end prob30 for the northern/eastern terminals (KEVV/KOWB) later tonight, though it was perhaps a stretch. Fropa afterwards should shift winds from s-sw to w-nw for the planning period and beyond, with scattered diurnal cu bases starting to show at the mvfr/vfr threshold toward the end of the valid time frame. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && LONG TERM...Smith
Hazardous weather outlook, May 21, 4:44 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 444 AM CDT WED MAY 21 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 444 AM CDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY EARLY TONIGHT...OVER SOUTHWEST INDIANA...AS WELL AS PORTIONS OF SOUTHERN ILLINOIS AND THE NORTHERN PENNYRILE REGION OF WESTERN KENTUCKY. DAMAGING WIND GUSTS AND HAIL WILL POSE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON FOR THE PENNYRILE REGION OF WESTERN KENTUCKY. ONCE AGAIN...DAMAGING WIND AND HAIL WILL POSE THE MAIN STORM RISKS. ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY...MAINLY ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS...AND FAR WESTERN KENTUCKY. WHILE AN ISOLATED STRONG STORM IS POSSIBLE...SEVERE STORMS ARE NOT ANTICIPATED. A CHANCE OF THUNDERSTORMS WILL THEN RETURN TO THE FORECAST ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND THE NORTHERN PENNYRILE REGION OF WESTERN KENTUCKY THIS AFTERNOON EARLY TONIGHT. ACTIVATION MAY ALSO BE REQUIRED THURSDAY AFTERNOON OVER THE PENNYRILE OF WESTERN KENTUCKY.
In the hours before
Special weather statement, May 21, 4:31 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 431 PM CDT WED MAY 21 2014 ILZ075-076-080>082-212315- JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD... PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO 431 PM CDT WED MAY 21 2014 SCATTERED THUNDERSTORMS WILL MOVE INTO SOUTHERN ILLINOIS FROM THE METRO EAST ST. LOUIS AREA...BETWEEN 5 AND 6 PM THIS EVENING...AS THEY TRACK ALONG ND JUST SOUTH OF INTERSTATE 64. A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. THE STORMS WILL CONTINUE TO TRACK EAST SOUTHEAST AT 45 MPH.
Special weather statement, May 21, 4:40 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 440 PM CDT WED MAY 21 2014 ILZ075-076-080>082-212315- JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD... PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO 440 PM CDT WED MAY 21 2014 SCATTERED THUNDERSTORMS WILL MOVE INTO SOUTHERN ILLINOIS FROM THE METRO EAST ST. LOUIS AREA...BETWEEN 5 AND 6 PM THIS EVENING...AS THEY TRACK ALONG AND JUST SOUTH OF INTERSTATE 64. A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. THE STORMS WILL CONTINUE TO TRACK EAST SOUTHEAST AT 45 MPH.
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.